MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR PS KNEE; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 8, 13MM

ENCORE MEDICAL L.P. EMPOWR PS KNEE; EMPOWR PS KNEETM TIBIAL INSERT, SIZE 8, 13MM
Model Number 343-13-708
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Event or Problem Description
Complaint - there was a size 7x19 in a 8x13 box.
 
Additional Manufacturer Narrative
Manufacturer narrative: the part was returned on 1-sep-2017.The agent was present when the issue occurred near the patient; the device was examined before use and found to be acceptable.Another suitable device was available, and surgery was completed as intended with a 5 minute delay.The surgeon indicated a no risk or adverse event.Patient information was not reported but is not relevant to this event.The part listed as the main contributor in the complaint is part number 343-13-708, empowr posterior stabilized (ps) knee tibial insert, size 8, 13 millimeter, lot number 287u1004.The component that was inside the box is part number 343-19-707, empowr posterior stabilized (ps) knee tibial insert, size 7, 19 millimeter, lot number 066u1003.The returned part was received from the field confirming the complaint.A device history record (dhr) review was conducted.Part/lot number 343-13-708, 287u1004, quantity 50, manufacturing date: 22-jul-2016, expiration date: 05-jul-2021.It was observed that the two lots in question were processed by an outside contractor for packaging and sterilization on the (b)(6) 2016.These two lots were the only lots listed on the certificate of processing.In addition, remaining units of the incident lots in finished goods inventory were opened and found to have the same nonconformance.It is reasonable to believe that the full quantity of both lots may have been incorrectly boxed and labeled.In light of this information, a corrective action/preventive action (capa) and health hazard evaluation (hhe) will be opened to fully investigate this issue.Complaint history was reviewed.No other complaints were identified with the reported failure mode.

Brand Name
EMPOWR PS KNEE
Common Device Name
EMPOWR PS KNEETM TIBIAL INSERT, SIZE 8, 13MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6899471
Report Number1644408-2017-00831
Device Sequence Number1354823
Product Code JWH
UDI-Device Identifier00888912172363
UDI-Public(01)00888912172363
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number343-13-708
Device Catalogue Number343-13-708
Device Lot Number287U1004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date09/27/2017
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
343-19-707; 343-19-707, LOT 055U1003